Is there anyone out there that has a problem with tolerating thyroid medications, and if so, what do you do? I have Graves Disease, had RAI therapy, and as soon as I started thyroid meds I became ill. This all started over a year ago, and I've taken levothyroxin, Synthroid, Levoxyl, Armour and now Nature-throid. Must admit I'm not as sick on Nature-throid, but still feeling a general malaise and not back to my old self. Just interested in hearing if anyone else has this problem.
What kind of shape are your adrenals in? If your adrenals are weak, this can make it very difficult for your body to handle thyroid meds.
Important supplements for your adrenals: Vit C, A good B complex twice a day, and an adrenal adaptogen. I try to stay away from the adrenal stimulants because I am so sensitive, and that is why I use an adaptogen. :)
My doctor won't check my adrenals, although I'm always exhausted and not feeling well. I've been to three doctors now and all they want to do is give me a pill and check my TSH. What is an adrenal adaptogen?
If your doctors are only testing TSH, then you are not being treated properly. They should be testing free T3 and free T4 every time you have labwork. T3 and T4 are the actual thyroid hormones and give a much better picture of thyroid status than TSH. Treatment based on TSH alone is a recipe for disaster. It sounds to me like your FT3 and FT4 levels have never been properly adjusted. You may have to shop around for a good thyroid doctor.
Has anyone also experienced a vibration or internal tremor from any of this? Either poor adrenals or thyroid medications or ?????? I have it 24/7 and it's getting really old. I think it might be caused b y not only my thyroid issue, but because menopause is also a factor.
I've been having tremors and vibrations for years before I was diagnosed with Hashimoto's 2 years ago. Since then I developed irregular heartbeat (like Morse Code, with the heart jumping around and starting/stopping half of the time, not just once in a while) regardless of how little/much Armour Thyroid I'm taking, and how high/low my TSH is (on 60mg it's 0,09 and on 45mg its 15.1). Looks like I'm unable to tolerate the AT. Does anyone have similar experience and/or any advice? My endo is of no help.
I was taking Armour and Nature-Throid, but their availability was zero so I had to go back to Synthroid. Luckily it is working just great, my thyroid levels are wonderful, but sadly the tremors/vibrations are still with me. I notice them mostly at rest, and they are worse if I have done something active like exercising, a lot of walking, or just cleaning the house. My doctor insists that it is something chemical because I am post-menopausal and because my thryoid is dead from RAI therapy. She is having me start a medication that is for fibromyalgia which is also good for the chemical balance thing. Just started this week so hoping it will lead to no more tremors.
I know it's been a while since your last posting but i was wondering how you manage with thyroid medications now. My name is Nick, I had RIA 4 years ago, tried every thyroid medication in the market at every doses but still unable to find the right balance. I read that my adrenal could also be at fault but my adrenal tests are normal. How did you manage? did you find a solution? if anyone else out there have a recommendation please email me at ***@****. My life is miserable because of this. please help
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.